Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Austin/San Antonio, TX

April 4, 20114 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2011, 7:53 AM CDT for 4 counties in Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 7:53 AM CDT (12:53 UTC)
Expired
Apr 4, 2011, 8:45 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bastrop County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 31 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 8:07 AM CDTHAIL 0.52 Se Hutto, TXMOTH BALL SIZE HAIL NEAR HUTTO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 7:44 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KEWX 041253
SVREWX
TXC021-287-453-491-041345-
/O.NEW.KEWX.SV.W.0011.110404T1253Z-110404T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BASTROP COUNTY...
  NORTHWESTERN LEE COUNTY...
  EASTERN TRAVIS COUNTY...
  SOUTHEASTERN WILLIAMSON COUNTY...

* UNTIL 845 AM CDT.

* AT 752 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 
  PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR    
  AUSTIN...AND MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE WINDEMERE...PFLUGERVILLE...
  MANOR...HUTTO...ELGIN...COUPLAND...TAYLOR...THRALL AND TANGLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3048 9690 3016 9767 3021 9776 3037 9781
      3058 9753 3073 9726 3048 9715 3057 9699
      3055 9693 3050 9689
TIME...MOT...LOC 1253Z 246DEG 46KT 3031 9771

$$
2 follow-up statements
871 
WWUS54 KEWX 041303
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT MON APR 4 2011

TXC021-287-453-491-041345-
/O.CON.KEWX.SV.W.0011.000000T0000Z-110404T1345Z/
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-
803 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTH CENTRAL BASTROP...NORTHWESTERN LEE...EASTERN TRAVIS AND
SOUTHEASTERN WILLIAMSON COUNTIES...

AT 800 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR AUSTIN...
MOVING EAST AT 40 MPH.

THE STRONGEST PART OF THIS STORM WILL AFFECT THE NORTHEASTERN PART 
OF THE AUSTIN METRO AREA.

OTHER LOCATIONS IN THE WARNING AREA INCLUDE...
MANOR...HUTTO...WEBBERVILLE...TAYLOR...ELGIN...AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3048 9690 3016 9767 3021 9776 3037 9781
      3058 9753 3073 9726 3048 9715 3057 9699
      3055 9693 3050 9689
TIME...MOT...LOC 1301Z 266DEG 29KT 3033 9765

$$
252 
WWUS54 KEWX 041338
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 AM CDT MON APR 4 2011

TXC021-287-453-491-041348-
/O.EXP.KEWX.SV.W.0011.000000T0000Z-110404T1345Z/
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-
838 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BASTROP...
NORTHWESTERN LEE...EASTERN TRAVIS AND SOUTHEASTERN WILLIAMSON
COUNTIES WILL EXPIRE AT 845 AM CDT...

AT 835 AM CDT...THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE 
LEVELS AND IS MOVING OUT OF THE WARNED AREA. AS A RESULT...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 3048 9690 3016 9767 3021 9776 3037 9781
      3058 9753 3073 9726 3048 9715 3057 9699
      3055 9693 3050 9689
TIME...MOT...LOC 1338Z 266DEG 29KT 3035 9731

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:50 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 4, 7:50 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 AM CDT MON APR 4 2011

.UPDATE...
SEVERE WATCH 90 POSTED FOR TAIL END OF DEVELOPING SQUALL LINE THAT
HAS ORGANIZED BETTER OVER THE PAST 30 MINUTES. THIS WATCH WILL
LIKELY BE CLEARED A FEW HOURS EARLY AS THE STRONG STABILITY BEHIND
THE FRONT SHOULD REACH THESE COUNTIES BY AROUND NOON. MARGINALLY
SEVERE HAIL REMAINS THE PRIMARY THREAT...BUT A BRIEF WIND EVENT
COULD DEVELOP AS THE STORMS APPROACH OUR EASTERN CWA BORDER OF LEE
COUNTY. POPS WERE NUDGED UP A BIT AS WELL.

&&

.PREV DISCUSSION... /ISSUED 712 AM CDT MON APR 4 2011/

UPDATE...
QUICK UPDATE FOR TRACKING ISOLATED THUNDERSTORM TRENDS ALONG AND
AHEAD OF THE COLD FRONT. WITH DIME SIZE HAIL NOTED WEST OF JOHNSON
CITY...SOME STORMS COULD PRODUCE HAIL APPROACHING SEVERE LEVELS.
HOWEVER...THE ENVIRONMENT AROUND THE BLANCO STORM IS BECOMING LESS
FAVORABLE FOR HAIL DEVELOPMENT AS SEVERAL SMALLER SHOWERS NEARBY
ARE CREATING COMPETING UPDRAFTS IN AN AREA WHERE THE INSTABILITY
AND SHEAR IS WEAK COMPARED TO AREAS TO THE NORTHEAST. SOME PEA
SIZED HAIL IS NOT OUT OF THE QUESTION IN THE AUSTIN METRO AREA
OVER THE NEXT HOUR. POPS ARE INCREASED TO 50 PERCENT WITH LOCALLY
BENIFICIAL RAINFALL AMOUNTS OF AROUND HALF AN INCH POSSIBLE.

PREV DISCUSSION... /ISSUED 613 AM CDT MON APR 4 2011/

AVIATION...
WIDESPREAD MVFR CIGS THIS MORNING AHEAD OF A STRONG COLD FRONT IN
CENTRAL TX PUSHING RAPIDLY SEWD. ISOLD-SCT SHRA/TSRA DEVELOPING
ALONG THE COLD FRONT THIS MORNING MAINLY ALONG AND EAST OF HIGHWAY
281 THRU 14Z AND EAST OF I35 THRU 17Z. SLY WINDS OF 10-15 KNOTS
AHEAD OF THE COLD FRONT WILL SHIFT TO NW-N AT 15-25 KNOTS BEHIND
THE COLD FRONT WITH GUSTS NEAR 35 KNOTS. THE DRY GUSTY NW WINDS
WILL RESULT IN VFR CONDITIONS BEHIND THE COLD FRONT AND VFR
CONDITIONS PREVAILING THIS AFTERNOON AND TONIGHT. WINDS WILL
SUBSIDE TO LESS THAN 10 KNOTS AFTER 01Z THIS EVENING.

PREV DISCUSSION... /ISSUED 550 AM CDT MON APR 4 2011/

UPDATE...
QUICK UPDATE SENT TO EXTEND SLIGHT CHANCE OF RAIN WESTWARDS
SLIGHTLY. EASTERN HILL COUNTRY COUNTIES ARE LIKELY TO EXPERIENCE
NO MORE THAN A FEW SPRINKLES WITH ISOLATED THUNDERSTORMS POSSIBLE
A BIT CLOSER TO AUSTIN. NO CHANGE IN THE POTENTIAL FOR STRONG
THUNDERSTORMS IS EXPECTED. ALSO...A FEW COSMETIC TWEAKS WERE
MADE TO WINDS AND TEMPS FOR THE NEXT 24 HOURS...INCLUDING TO MIN
TEMPS TUESDAY MORNING WHERE THE POTENTIAL FOR LOW TEMPERATURES TO
IMPACT TENDER VEGETATION COULD MAKE SOME RESIDENTS UNEASY.

PREV DISCUSSION... /ISSUED 434 AM CDT MON APR 4 2011/

DISCUSSION...
WIND ADVY CONDITIONS EXPECTED AREA WIDE BEHIND THE FRONT TODAY
GIVEN TRENDS OVER THE SOUTH PLAINS OF NW TX AND THE EXPECTATION OF
EVEN HIGHER WINDS MIXING DURING THE DAYTIME HOURS. A CLUSTER OF
THUNDERSTORMS HAVE FORMED OVER NORTH-CENTRAL TX. WHILE THIS LOOKS
LIKE A GLIMMER OF HOPE FOR DROUGHT RELIEF AT THIS TIME...THE
LIKELY REALITY IS THAT SSW WINDS OVER SOUTH CENTRAL TX WILL ERODE
THE MOISTURE POOLING AS THE FRONT CONTINUES SOUTHWARD...WITH ONLY
THE FAR EASTERN COUNTIES EXPECTED TO GET A REAL SHOT OF RAIN. A
FEW SPRINKLES MAY NEED TO BE CONSIDERED AT THE TIME OF FROPA...SO
WILL LOOK AT 06Z TRENDS AND CONSIDER A MORNING RUSH HOUR UPDATE TO
EXTEND POPS TO THE WEST A BIT. OVERALL...THE POTENTIAL FOR RAINS
OVER HALF AN INCH SHOULD BE CONSIDERED ONLY OVER AREAS NORTHEAST
OF A FLORENCE TO BASTROP TO HALLETTSVILLE LINE. WITH THIS LIMITED
MOISTURE PROFILE...SEVERE STORM POTENTIAL SHOULD BE NIL. FIRE
WEATHER CONDITIONS LOOK TO BE CRITICAL AREA-WIDE AS WELL...WITH
DETAILS PROVIDED BELOW.

WITH STRONG MIXING OF COOLER AND DRIER MID-LEVEL AIR ON THE
BACKSIDE OF THE UPPER TROUGH...THE COLD FRONT IS NO LONGER
DISCUSSED AS A PACIFIC FRONT...WITH POLAR CHARACTERISTICS TAKING
OVER. COLDER TEMPERATURES WERE CONSIDERED FOR TUESDAY MORNING WITH
LOWS GETTING DOWN INTO THE MID AND POSSIBLY LOWER 30S FOR A VERY
SHORT PERIOD AT DAYBREAK TUESDAY OVER THE PROTECTED VALLEYS DEEP
INTO THE HILL COUNTRY. MOST AREAS SHOULD NOT SEE ENOUGH CALM WINDS
TO LOWER TEMPS INTO THE MID 30S AS THE SHIFT TO SOUTHERLY WINDS
WILL BE EARLY IN RESPONSE TO ADDITIONAL UPSTREAM ENERGY DROPPING
INTO THE WESTERN US AND THE SURFACE RIDGE QUICKLY DEPARTING TO THE
EAST.

DAYTIME TEMPERATURE TRENDS CONTINUE TO BE MOSTLY HIGHER THAN
MOS GUIDANCE DUE TO THE MIXING OF DRY AIR FROM THE SOUTH KEEPING
OUR MOISTURE PROFILES SHALLOW THROUGH THE NEXT SEVERAL DAYS. A
WEAK IMPULSE LIFTING NE FROM THE SWRN US INTO THE CENTRAL US
EARLY THURSDAY WILL BRING A SLIGHT POTENTIAL FOR RAINS TO THE
NORTH OF OUR AREA...BUT WILL LIKELY ONLY CAUSE MORE BREEZY AND DRY
CONDITIONS WHEN THE WINDS ABOVE THE BOUNDARY LAYER BECOME MORE
SOUTHWESTERLY BEHIND THE IMPULSE. THUS AN ESPECIALLY WARM
AFTERNOON IS POSSIBLE THURSDAY AFTERNOON. THE NEXT TROUGH EJECTING
OUT OF THE SWRN US IS EXPECTED SUNDAY...BUT RUN-TO-RUN TRENDS SHOW
A SLOWER AND DEEPER SYSTEM OVER THE WEEKEND. MOST OF THE MODEL
DATA SUGGEST THIS FRONT WILL BE WEAKER AS THE RUN-TO-RUN TRENDS
WOULD IMPLY THAT THE UPPER TROUGH WILL PASS FARTHER NORTH OF SOUTH
CENTRAL TEXAS THAN THE ONE THAT WILL MOVE THROUGH TODAY.

FIRE WEATHER...
STRONG WINDS NOTED BEHIND THE COLD FRONT OVER WEST CENTRAL TX
REINFORCE THE NEED FOR A RFW AREA-WIDE. THE UPPER TROUGH WILL
SHIFT EAST OF CENTRAL TX IN THE AFTERNOON...ALLOWING FOR STRONGER
WESTERLY WINDS ALOFT TO MIX DOWN AND LOWER SURFACE DEW POINTS TO
LOWER VALUES THAN MOS GUIDANCE NUMBERS CAN ANTICIPATE. A FEW
WETTING RAINS MAY DEVELOP OVER THE EXTREME NE/ERN COUNTIES...BUT
SEVERAL HOURS OF CRITICAL WINDS/RH WILL LIKELY MAKE FINE FUELS
DRY AGAIN BY THE END OF THE DAY. CONSIDERING THAT PINE TREES OVER
EASTERN COUNTIES WERE CARRYING TORCHING FIRES IN A MORE MOIST
SOUTHERLY WIND PATTERN A FEW WEEKS AGO...THE FIRE SPREAD POTENTIAL
SHOULD BE HIGH AREA-WIDE.

VERY DRY AIR WILL REMAIN IN PLACE AS SOUTH WINDS QUICKLY RETURN
AND PICK UP TO NEAR CRITICAL LEVELS OVER THE SOUTHERN EDWARDS
PLATEAU LATE TUESDAY AFTERNOON. MORE AFTERNOON MIXING DAYS COULD
PRODUCE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS OVER
WESTERN COUNTIES WEDNESDAY THROUGH SATURDAY...THEN A COLD FRONT
COULD PRODUCE MORE NEAR CRITICAL FIRE WEATHER CONDITIONS SUNDAY
INTO MONDAY. THIS FRONT LOOKS TO BE SLIGHTLY WEAKER THAN TODAYS
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  44  78  54  81 /  40   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  77  38  77  47  81 /  50   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     81  40  77  49  81 /  20   0   0   0   0
BURNET MUNI AIRPORT            74  39  76  52  80 /  20   0   0   0   0
DEL RIO INTL AIRPORT           87  45  82  55  87 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        75  42  76  53  80 /  50   0   0   0   0
HONDO MUNI AIRPORT             85  38  78  49  83 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        79  40  76  51  81 /  30   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   75  39  73  51  79 /  50   0   0   0   0
SAN ANTONIO INTL AIRPORT       82  41  77  53  82 /  20   0   0   0   0
STINSON MUNI AIRPORT           85  40  78  52  83 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 4, 6:02 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT MON APR 4 2011

TXZ171>173-183>194-202>209-217>225-228-051100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL DRY WINDY CONDITIONS TO THE HILL COUNTRY
AND SOUTH CENTRAL TEXAS TODAY INTO THE EARLY EVENING. A WIND
ADVISORY IS IN EFFECT TODAY FOR GUSTY NORTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH THROUGH 7 PM. A RED FLAG WARNING IS IN
EFFECT FROM 9 AM UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ON TUESDAY...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
CAN BE EXPECTED ACROSS THE EDWARDS PLATEAU AND WESTERN HILL
COUNTRY DURING THE AFTERNOON.

ON WEDNESDAY THROUGH SUNDAY...ELEVATED FIRE WEATHER CONDITIONS
ARE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 4, 7:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     HAIL             1 NNW CEDAR PARK        30.53N  97.84W
04/04/2011  E0.70 INCH       WILLIAMSON         TX   PUBLIC

            PEA TO DIME SIZE HAIL NEAR CEDAR PARK.

&&

EVENT NUMBER EWX1100064

MCDONALD
Special weather statement, Apr 4, 7:38 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 AM CDT MON APR 4 2011

TXZ173-192-041315-
TRAVIS-WILLIAMSON-
738 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRAVIS AND SOUTHERN
WILLIAMSON COUNTIES UNTIL 815 AM CDT...

AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ANDERSON MILL...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.  DIME
SIZE HAIL WAS REPORTED AT CEDAR PARK.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROUND ROCK...
Local storm report, Apr 4, 7:39 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             1 N ROUND ROCK          30.53N  97.67W
04/04/2011  E0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            PEA SIZE HAIL NORTH OF ROUND ROCK.

&&

EVENT NUMBER EWX1100065

MCDONALD
Local storm report, Apr 4, 7:42 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             1 WNW ANDERSON MILL     30.46N  97.82W
04/04/2011  E0.25 INCH       WILLIAMSON         TX   COCORAHS

            PEA AND SLIGHTLY LARGE SIZE HAIL.

&&

EVENT NUMBER EWX1100066

MCDONALD
Special weather statement, Apr 4, 7:48 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 AM CDT MON APR 4 2011

TXZ173-192-041315-
TRAVIS-WILLIAMSON-
748 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRAVIS AND EASTERN
WILLIAMSON COUNTIES UNTIL 815 AM CDT...

AT 742 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROUND ROCK...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAYLOR...
  GRANGER...
  WEIR...
  BARTLETT...
  GRANGER DAM...
  JONAH...
  WATERLOO...
  HOXIE...
  SANDOVAL...
  HARE...
Local storm report, Apr 4, 7:51 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HAIL             3 NNE ROUND ROCK        30.55N  97.65W
04/04/2011  E0.75 INCH       WILLIAMSON         TX   STORM CHASER

            PENNY SIZE HAIL.

&&

EVENT NUMBER EWX1100067

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:36 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more21 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.